Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 73, NWS Bismarck, ND

June 7, 2005Dickey County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 1:24 AM CDT for Dickey County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 1:24 AM CDT (06:24 UTC)
Expired
Jun 7, 2005, 2:00 AM CDT
In force
36 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Dickey County, ND

The radar

The Aberdeen radar (KABR), 79 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2051 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2155 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 070625
SVRBIS
NDC021-070700-
/O.NEW.KBIS.SV.W.0073.050607T0624Z-050607T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
124 AM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 200 AM CDT

* AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MONANGO...OR ABOUT 55 MILES SOUTH OF
  JAMESTOWN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FULLERTON AROUND 140 AM CDT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4596 9873 4615 9882 4618 9885 4624 9887
      4628 9865 4627 9818 4628 9816 4628 9811
      4599 9803

$$

JC
2 follow-up statements
000 
WWUS53 KBIS 070640
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
140 AM CDT TUE JUN 7 2005

NDC021-070700-
/O.CON.KBIS.SV.W.0073.000000T0000Z-050607T0700Z/
DICKEY ND-
140 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 AM CDT FOR
DICKEY COUNTY...

AT 136 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR FULLERTON...OR ABOUT 56 MILES SOUTH OF
JAMESTOWN...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FULLERTON BY 145 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4596 9873 4615 9882 4618 9885 4624 9887
      4628 9865 4627 9818 4628 9816 4628 9811
      4599 9803

$$

JC
000 
WWUS53 KBIS 070655
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
155 AM CDT TUE JUN 7 2005

NDC021-070705-
/O.EXP.KBIS.SV.W.0073.000000T0000Z-050607T0700Z/
DICKEY ND-
155 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR DICKEY COUNTY EXPIRES AT 200
AM CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4596 9873 4615 9882 4618 9885 4624 9887
      4628 9865 4627 9818 4628 9816 4628 9811
      4599 9803

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:10 PM CDT, 11 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 2:10 PM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
210 PM CDT MON JUN 6 2005

.SHORT TERM...
MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL
MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE
LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL
MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN
THE FAR WEST BEFORE SUNSET.  NORTH CENTRAL AND NORTHWEST NORTH
DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING.  THE ETA AND
GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A
SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO
TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING
SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A
PERSISTENT  SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF
THUNDERSTORMS WEDNESDAY AND THURSDAY.

.LONG TERM...
FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED
FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80
SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS
WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY
NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY
GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT
THIS EVENING TO 6 AM CDT TUESDAY MORNING...

&&

LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CDT MON JUN 6 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
434 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA
THIS AFTERNOON.  THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE
INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL
NORTH DAKOTA TONIGHT.  SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW
MOVES EAST ACROSS THE NORTHERN PLAINS.  SOME THUNDERSTORMS COULD BE
SEVERE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Special weather statement, Jun 7, 12:10 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT TUE JUN 7 2005

NDZ001-002-009-010-017-018-031>033-040-041-043-044-070524-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
1210 AM CDT TUE JUN 7 2005

...THE TORNADO WATCH FOR WESTERN NORTH DAKOTA HAS ENDED...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN
NORTH DAKOTA THIS MORNING BUT THE STRONGEST ACTIVITY HAS MOVED INTO
CENTRAL NORTH DAKOTA.
Local storm report, Jun 7, 12:29 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     TSTM WND DMG     LINCOLN                 46.77N 100.70W
06/07/2005                   BURLEIGH           ND   LAW ENFORCEMENT

            BURLEIGH COUNTY DEPUTY REPORTS ROOF BLOWN OFF OF TRAILER
            HOME ESTIMATED WINDS 60 MPH +

&&

VROLLER
Local storm report, Jun 7, 12:32 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     15 WNW MANDAN           46.91N 101.18W
06/07/2005                   MORTON             ND   PUBLIC

            PARKED 24 FOOT PULL TYPE CAMPER SPUN AROUND IN 60 MPH +
            WINDS

&&

VROLLER
Local storm report, Jun 7, 12:34 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             BISMARCK                46.81N 100.77W
06/07/2005  0.75 INCH        BURLEIGH           ND   PUBLIC

            PENNY SIZE HAIL REPORTED BY PUBLIC AT CENTURY PARK IN
            NORTHEAST BISMARCK

&&

VROLLER
Local storm report, Jun 7, 12:36 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND DMG     LINCOLN                 46.77N 100.70W
06/07/2005                   BURLEIGH           ND   PUBLIC

            PUBLIC REPORTS 8 INCH DIAMETER TREE SNAPPED OF IN LICOLN
            MEADOWS TRAILER PARK. WINDS 60 MPH +

&&

VROLLER
Local storm report, Jun 7, 12:39 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             LANSFORD                48.63N 101.38W
06/07/2005  0.75 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            NWS COOP OBSERVER REPORTS PENNY SIZE HAIL

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:48 PM CDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope57 min
Jun 6, 8:06 PM CDTTornado WarningBISGolden Valley, Slope24 min
Jun 6, 8:30 PM CDTTornado WarningBISGolden Valley, Slope45 min
Jun 6, 8:30 PM CDTTornado WarningBISBowman45 min
Jun 6, 8:56 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope51 min
Jun 6, 9:01 PM CDTSevere Thunderstorm WarningBISBillings44 min
Jun 6, 9:20 PM CDTSevere Thunderstorm WarningBISStark40 min
Jun 6, 9:42 PM CDTSevere Thunderstorm WarningBISStark48 min
Jun 6, 9:44 PM CDTTornado WarningBISAdams31 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger31 min
Jun 6, 10:39 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer68 min
Jun 6, 10:55 PM CDTSevere Thunderstorm WarningBISGrant, Sioux65 min
Jun 6, 11:06 PM CDTSevere Thunderstorm WarningBISMorton, Oliver54 min
Jun 6, 11:15 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail48 min
Jun 6, 11:33 PM CDTSevere Thunderstorm WarningBISEmmons43 min
Jun 6, 11:41 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more64 min
Jun 6, 11:44 PM CDTSevere Thunderstorm WarningBISWard64 min
Jun 6, 11:51 PM CDTSevere Thunderstorm WarningBISMcHenry58 min
Jun 7, 12:32 AM CDTSevere Thunderstorm WarningBISBottineau, Renville59 min
Jun 7, 12:55 AM CDTSevere Thunderstorm WarningBISMcHenry, Sheridan65 min
Jun 7, 12:55 AM CDTTornado WarningBISLaMoure, Logan23 min
Jun 7, 1:47 AM CDTSevere Thunderstorm WarningBISLaMoure34 min
Jun 7, 6:05 PM CDTSevere Thunderstorm WarningBISGrant55 min
Jun 7, 6:16 PM CDTSevere Thunderstorm WarningBISSioux44 min
Jun 7, 6:26 PM CDTFlash Flood WarningBISGrant, Sioux2 hr
Jun 7, 6:58 PM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.